MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 1 LEVEL ACP SIZE 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48651116
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that during c5/c6 fixation , the locking ring of the plate was visible before the screw was implanted and locking could not be confirmed.There are no reports of adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analyses could not be performed because the device remains implanted.A review of product history found no manufacturing issues and a review of complaint history identified no similar complaints for the reported lot number.Additional information was requested but not provided.The reflex-hybrid surgical technique states: "the screw extractor is the primary instrument used to remove bone screws that have been locked into the plate.While the larger tip of the screwdriver spreads the locking ring, the threaded inner shaft allows for rigid attachment of the screw to the screwdriver.In addition, the instrument utilizes an outer sleeve to provide counter force against the plate during screw removal." "the locking mechanism of the reflex® hybrid acp system has been tested to ensure that a screw inserted into a previously used screw hole will be securely locked*.The locking ring can be re-used for the implantation of a rescue screw.However, repeated screw insertion through the locking ring should be avoided as its function may have been compromised.A maximum of two bone screw insertions is recommended for any screw hole within a plate." as the device could not be evaluated and no additional information was provided by the reporter, it is not possible to determine a definitive root cause.Possible root causes include: insufficient visibility, hard bone quality, guide/punch awl not used to prepare screw hole, screw is not securely attached to screwdriver, screw hole too shallow, screw threads are worn/stripped, and/or plate/screw were previously used as a demo.
 
Event or Problem Description
It was reported that during c5/c6 fixation, the locking ring of the plate was visible before the screw was implanted and locking could not be confirmed.There are no reports of adverse consequences to the patient.

Brand Name
REFLEX-HYBRID 1 LEVEL ACP SIZE 16MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8765017
Report Number0009617544-2019-00085
Device Sequence Number16654828
Product Code KWQ
UDI-Device Identifier04546540534736
UDI-Public04546540534736
Combination Product (Y/N)N
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48651116
Device Lot Number177053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1